If you are experiencing hair shedding with finasteride, you are on the right page. You may be thinking that you are stuck in a catch-22 situation. A medicine for managing hair loss is causing shedding. 

Fortunately, the good news is that shedding is a temporary reaction and stops after a while. Let’s understand more about this.

Does finasteride cause hair shedding?

Yes, finasteride may cause shedding of hair for some people, especially in the first couple of months of use. Experts believe this is in fact a positive sign and means that the medicine is working. It means the medication is working on the hair follicles to stimulate growth, which pushes out the old existing hair. 

All in all, experiencing shedding is normal and usually stops within a few weeks or months of using finasteride.

Does finasteride cause hair loss at first?

As discussed before, yes, finasteride may cause hair loss at first. But the hair loss is temporary.

How do you know if the drug is working?

Most people start to see an improvement in hair thickness after three to four months of using finasteride. You’ll be able to see regrowth of hair, and your hair may appear thicker. For some people, noticeable hair growth may take up to six months. If you haven’t had any improvement in the appearance of your hair after 6 months of consistent use, talk to your healthcare provider to re-examine your treatment options.

Why does finasteride cause hair shedding?

Finasteride works by preventing the male hormone testosterone from converting into its active form, called DHT. This helps prevent male pattern hair loss because DHT can inhibit hair follicles.

ALSO READ  Widow's Hairline. What, how long, by age & race, men vs women & treatments

By stopping DHT, the hair follicles in the resting phase start to grow. This means that as new hairs start to grow, the older hairs fall out faster than normal, causing them to shed.

You may notice shedding in the first few weeks of treatment. This is a sign that the medicine is working for you.

When does it-induced shedding tend to happen?

Typically, hair shedding due to finasteride tends to happen a few weeks after starting the medication. If it’s only been a few days since you’ve started finasteride, any hair shedding is likely just related to underlying male pattern hair loss.

Most people start seeing some benefit from the drug after 4-6 months. You may notice less hair thinning compared to before or growth of new thicker hair. If you continue to see significant hair shedding after 6 months, contact your healthcare provider to reassess if finasteride is the best option for you.

How long does it-induced shedding last?

Hair shedding related to finasteride tends to happen in the first two months of treatment. After 3 to 4 months of treatment, you should start noticing less hair loss and even growth of new hair. Be patient and don’t stop using this drug before consulting your doctor. You may lose the new hair that grew during the treatment. 

Stay consistent with taking finasteride every day, even if you aren’t seeing positive results right away. Skipping doses will reduce the amount of medication in your body and decrease its effectiveness.


Recommended articles for you:

Read More... 59333 Views